Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2008, 7:48 PM CDT for Red River County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 7:48 PM CDT (00:48 UTC)
- Expired
- Mar 17, 2008, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 5:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:36 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 17, 6:36 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT MON MAR 17 2008
.DISCUSSION...
HAVE UPDATED THE ZONES TO INCLUDE THE CURRENT TORNADO WATCH NUMBER
125 FOR FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS. /06/
&&
.PREV DISCUSSION... /ISSUED 410 PM CDT MON MAR 17 2008/
DISCUSSION...
LARGE SCALE SYNOPTIC SYSTEM HAS SLOW A BIT OVER THE LAST DAY...RESULTING
IN WHOLE SALE CHANGES TO SHORT TERM. GUSTY WINDS TODAY WILL LESSEN TONIGHT
BUT NOT DECOUPLE. HEAVY RAIN STILL LOOKS TO BE THE MAIN THREAT...BUT SPC
HAS SLIGHT OVER WEST TONIGHT AND ALL AREA FOR TUESDAY. FORECAST IS IN LINE
THESE EXPECTATIONS. TEXT PRODUCTS ON THE WAY. /24/
AVIATION...
MOSTLY VFR CEILINGS THIS EVENING...BUT WILL LOWER TO MVFR. S TO SE
WINDS WILL BLOW ALL NIGHT...OCCASIONALLY GUSTY. SCATTERED RAINS WILL
DEVELOP OVERNIGHT MAINLY IN TX. STRONG STORM SYSTEM WILL SPREAD
THUNDERSTORMS AND HEAVY RAIN ACROSS THE AREA...FROM WEST TO
EAST...BEGINNING AROUND 10Z AT TYR...MIDDAY FOR MLU. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 76 48 64 / 50 100 100 20
MLU 65 79 52 61 / 30 80 100 20
DEQ 66 70 46 59 / 70 100 100 40
TXK 68 72 46 61 / 70 100 100 40
ELD 66 75 49 60 / 50 100 100 40
TYR 68 70 46 64 / 70 100 100 20
GGG 68 73 47 63 / 50 100 100 20
LFK 68 74 48 66 / 50 100 100 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES: MCCURTAIN.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK... SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06Hazardous weather outlook, Mar 17, 12:05 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT MON MAR 17 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND BY TONIGHT OVER MUCH OF THE FOUR STATE AREA...THERE IS A SLIGHT RISK THAT THUNDERSTORMS WEST OF A LINE FROM TEXARKANA ARKANSAS...TO LUFKIN TEXAS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS WILL BEING THE MAIN THREATS. HOWEVER...AT THIS POINT EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT AS THIS IS MAJOR LATE WINTER STORM SYSTEM AFFECTING MUCH OF THE COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE STRONG STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE THROUGH THE FOUR STATE AREA TUESDAY...RESULTING IN ANOTHER ROUND OF THUNDERSTORMS FOR THE REGION. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION AND PERHAPS MOST NOTABLY...VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...RESULTING IN THE POTENTIAL FOR FLASH FLOODING. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL MONDAY NIGHT AND AGAIN DURING TUESDAY DUE THE SATURATION OF SOIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED BY THIS EVENING AND OVERNIGHT...AND THEN MOST LIKELY DURING TUESDAY. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:09 AM CDT | River Flood Warning | SHV | Bowie, Red River | 5 days |
| Mar 18, 12:39 PM CDT | Wind Advisory | SHV | Sabine, San Augustine, Shelby | 6 hr |
| Mar 18, 3:40 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| Mar 18, 4:48 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| Mar 18, 9:11 AM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| Mar 18, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.